MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE
Model Number M00562652
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensation large oval med stiff snare was used for polyp removal in the colon during a colonoscopy with polypectomy procedure performed on (b)(6) 2021.It was reported that during the procedure and inside the patient, the physician stated that when the snare was fully looped around the target polyp and cut energy was applied, nothing would happen despite the erbe generator indicating that it was delivering energy.They also attempted to change the cautery settings and reposition the snare.The snare was securely attached to the active cord and no visible issue was noted with the cautery pin.No signs of blanching and no other issues noted with the device.The procedure was completed with a different snare size.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: problem code a050702 captures the reportable event of snare loop cutting problems.Block h10: investigation results: a sensation large oval med stiff snare was received for analysis.Visual inspection of the returned device revealed that the loop was within specifications and that the tip of the working length was melted.Electrical test was performed and the device passed, indicating a proper connection.Functional inspection was performed and when the device was connected to the 10 inch loop fixture, the loop extended and contracted without problems.No other problems were noted.The reported event of "loop failure to cut" was not confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.The reported event of "device failure to deliver energy" was unable to be confirmed since the electrical test passed.Device analysis found that the tip of the working length was melted as result of the interaction of the loop with the working length when the energy was applied in the device.The product record review confirmed that this was not a new failure type and the risk was anticipated.There was no evidence of a manufacturing problem, design or user problem which could have caused the complaint.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is "no problem detected." this code was selected as the most probable cause since the reported events of loop failure to cut and device failure to deliver energy were not able to be confirmed.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
SENSATION SHORT THROW
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12418165
Report Number3005099803-2021-04559
Device Sequence Number20014711
Product Code FDI
UDI-Device Identifier08714729268802
UDI-Public08714729268802
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model NumberM00562652
Device Catalogue Number6265-20
Device Lot Number0023950027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown